A 17-year-old female asked:
I got 1 dose of depo-provera & never got my period. my doc switched me to pills 3 days before my next shot. will i get my period on the pill? not sex. active.
1 doctor answer • 3 doctors weighed in
Geriatrics 30 years experience
Maybe . . .: Some women who regularly receive depo-provera shots stop having menses. So it's perfectly normal to not have your period even after just 1 shot of depo. Some birth control pills are designed to only give you a period every 3 months, some only once a year, while most common ones lead to menses every month. So whether you'll get a period depends upon pill you were given. Go ask your doc or pharmacis.
5.4k viewsReviewed >2 years ago
Last updated Jan 20, 2013
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.